MAUDE Adverse Event Report: APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM

APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Model Number 571100
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 03/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information provided by importer ((b)(4)): complained products were not returned for evaluation.Retain strips of specified lot were tested with reference meter and passed testing with no failures detected.If either meter or strips is returned, (b)(4) (the importer) will evaluate the product and file a follow-up report.Manufacturer narrative: in-house clinical capillary blood test (finger tip blood test) for the retain meter and the same lot of retain strips is conducted.The results are passed with specified specification.Root cause or possible reason for this complaint has not been identified.If the complained meter or strips returned from the user thought the importer, we, apex biotechnology corp.(the manufacturer) will evaluate the product and file a follow-up report.
 
Event or Problem Description
Patient said she took a reading and received 120, and then took another reading and received 300.These readings were within 10 minutes.This occurred saturday, (b)(6) 2021 in the evening.She said she didn't have any symptoms.She thought she was okay.She didn't eat anything to help lower her blood sugar.She didn't take any insulin.She didn't have any food, beverages, or medicine two hours prior.Later, she went to sleep later for a while.Her husband tried to wake her up, but she wasn't responding to him.Her husband called the paramedics around 3 or 4 am.She said the paramedics used their meter to test her glucose and they received 42.They gave her something to help increase her glucose.She started to come back to her normal self after they treated her.She stores meter in her bedroom.Customer is not receiving oxygen therapy.She doesn't have trouble getting a sample of blood and seals strip bottle tightly and immediately after opening.Uses fingertip as a testing site.Uses alcohol to cleanse testing site and allows hands to dry thoroughly.Opened test strip bottle last month.Verified there's no changes in diet, exercise or stress levels.Verified she change the lancet every time she tests.Normal glucose range is about 90-150.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Information provided by importer ((b)(6) (updated): 1.Customer returned meter and one test strip of specified lot.The returned meter was tested with one test strip of specified lot and retain strips of specified lot and blood passed testing.No failure detected.Meter will be returned to the manufacturer for further investigation.Manufacture narrative (updated): 1.The complained meter and empty test strip bottle of specified lot are received on (b)(6) 2021.2.Investigation results of the returned meter, including functional test, are normal.Please refer to attachment 1 for details.3.In-house clinical capillary blood test (finger tip blood test) for the returned meter and retain meter with the specific lot of retain test strips is conducted.The results of both meters are passed with the specification.4.Additional miosture test to the desiccant in returned test strip bottle is performed and the result is unacceptable.Please refer to attachment 4 for details.5.The possible causes of this adverse event : (1) test strips were storing in improper environment; (2) test strip bottle had not been closed immediately or tightly after taking out test strips; both causes will lead to invalid desiccant and failure of test strips performance.

Brand Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Common Device Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
APEX BIOTECHNOLOGY CORP.
no.7 li-hsin road v
hsinchu science park
hsinchu, taiwan 30078
TW  30078
MDR Report Key11639863
Report Number9616936-2021-00002
Device Sequence Number11512929
Product Code NBW
UDI-Device Identifier00015482570057
UDI-Public(01)00015482570101,(01)00015482570057
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K113098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/16/2021
Device Model Number571100
Device Catalogue Number571100
Device Lot NumberB4S1907012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age64 YR
Patient Weight64